MAUDE Adverse Event Report: SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT

SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT
Model Number LATANI02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling (2091)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Describe event or problem: it was reported that the patient underwent a bilateral latera absorbable nasal implant procedure and then, about three weeks later presented with redness and swelling on the right side.Topical and systemic (oral) antibiotics were prescribed.The condition was noted to be improved at the follow up visit approximately two weeks later.A follow-up report indicated that the patient's condition had worsened at two months after implant, with pus seeping from the implant area on the right side.The implant on the patient's right side was surgically removed approximately two months post implantation to address the infection.The infection resolved and the implant on the left side remains implanted.

Brand Name
LATERA ABSORBABLE NASAL IMPLANT
Common Device Name
LATERA ABSORBABLE NASAL IMPLANT
Manufacturer (Section D)
SPIROX, INC.
595 penobscot drive
redwood city CA 94063
MDR Report Key6645613
Report Number3011238988-2017-00003
Device Sequence Number1082121
Product Code NHB
UDI-Device Identifier00857037006044
UDI-Public(01)00857037006044
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161191
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2018
Device Model NumberLATANI02
Device Lot Number193343
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight84